No announcement yet.

Newbie - Sudden Onset Dry Eye

  • Filter
  • Time
  • Show
Clear All
new posts

  • Newbie - Sudden Onset Dry Eye

    Hi everyone!
    Nice to be here! I am freaking out worrying if my eyes are dying!
    I am F/55. My general health has declined in the last year. I have had CFS/ME, FM and Multiple Chemical Sensitivities > 10 yrs. I also have Osteoarthritis and a sero-negative spondyloarthropathy ?Psoriatic arthritis. I get flares of upper spine pain, and have constant nagging muscle & tendon pain in upper arms.

    Was taking a protocol of vitamins & supplements for some months. Then added Gabapentin (Neurontin) 100mg for about 2 weeks.
    Felt a sudden popping behind eyes & sudden sensation of ?high pressure behind eyes.
    Next morning eyes were dry and eyelids were hard to open as they were stuck to my eyeballs. My eyes appeared small & shrunken & felt firm & small when I touched them.

    Optometrist measured pressures as lowish at 12 (Ref Range: 15 - 21) Mod-Severe Dry Eyes.
    Lipid Layer missing from tear film. Mucus being dragged across eyes, occasionally obscuring vision. Meibomian gland issue. ?part of a systemic problem.
    Advised to take Fish Oil 3000 mg/day. Could take a month or so to notice if this is helping.
    Drops to lubricate.
    Later needed to use more viscous drops. Started using Viscotears.

    Tested Negative for Sjogren's, Lupus & Polymyositis.

    Obtained referral to Opthalmologist, where pressures now measured 10.
    Diagnosed "Dry Eye"..."You are susceptible"
    Use Lacrilube overnight. Viscotears in day-time.

    Had to stop Lacrilube (Paraffin-based) as eyes became too iritated & eyelids too gunked. Surviving now with Viscotears.

    Too much use of laptop is irritating. Screen & off-gassing from internal fan.

    Question: How do I know if the trend of pressure-dropping is going to continue? Should I seek a third opinion from maybe an eye hospital???
    Could there be an infectious cause? Or is it a likely side-effect from Gabapentin? (which I ceased taking straight away).
    Are my eyes going to die before I do???

    Thanks for any help!